Advertisement

Science China Mathematics

, 54:1767 | Cite as

Section extension from hyperbolic geometry of punctured disk and holomorphic family of flat bundles

  • Yum-Tong Siu
Articles

Abstract

The construction of sections of bundles with prescribed jet values plays a fundamental role in problems of algebraic and complex geometry. When the jet values are prescribed on a positive dimensional subvariety, it is handled by theorems of Ohsawa-Takegoshi type which give extension of line bundle valued square-integrable top-degree holomorphic forms from the fiber at the origin of a family of complex manifolds over the open unit 1-disk when the curvature of the metric of line bundle is semipositive. We prove here an extension result when the curvature of the line bundle is only semipositive on each fiber with negativity on the total space assumed bounded from below and the connection of the metric locally bounded, if a square-integrable extension is known to be possible over a double point at the origin. It is a Hensel-lemma-type result analogous to Artin’s application of the generalized implicit function theorem to the theory of obstruction in deformation theory. The motivation is the need in the abundance conjecture to construct pluricanonical sections from flatly twisted pluricanonical sections. We also give here a new approach to the original theorem of Ohsawa-Takegoshi by using the hyperbolic geometry of the punctured open unit 1-disk to reduce the original theorem of Ohsawa-Takegoshi to a simple application of the standard method of constructing holomorphic functions by solving the \(\bar \partial \) equation with cut-off functions and additional blowup weight functions.

Keywords

\(\bar \partial \) estimate Ohsawa-Takegoshi extension hyperbolic geometry of punctured disk flatly twisted pluricanoincal section Gelfond-Schneider technique 

MSC(2000)

32210 14D20 

References

  1. 1.
    Andreotti A, Vesentini E. Carleman estimates for the Laplace-Beltrami equation on complex manifolds. Inst Hautes Études Sci Publ Math, 1965, 25: 81–130MathSciNetCrossRefGoogle Scholar
  2. 2.
    Angehrn U, Siu Y T. Effective freeness and point separation for adjoint bundles. Invent Math, 1995, 122: 291–308MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Artin M. On the Solutions of Analytic Equations. Invent Math, 1968, 5: 277–291MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Artin M. Algebraic approximation of structures over complete local rings. Pub Math IHES, 1969, 36: 23–58MathSciNetzbMATHGoogle Scholar
  5. 5.
    Berndtsson B. The extension theorem of Ohsawa-Takegoshi and the theorem of Donnelly-Fefferman. Ann Inst Fourier (Grenoble), 1996, 46: 1083–1094MathSciNetzbMATHGoogle Scholar
  6. 6.
    Bombieri E. Algebraic values of meromorphic maps. Invent Math, 1970, 10: 267–287, Addendum Invent Math, 1970, 11: 163–166MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Bombieri E, Lang E. Analytic subgroups of group varieties, Invent Math, 1970, 11: 1–14MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Bombieri E, Pila J. The number of integral points on arcs and ovals. Duke Math J, 1989, 59: 337–357MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Brieskorn E. Die Monodromie der isolierten Singularitäten von Hyperflächen. Manuscripta Math, 1970, 2: 103–161MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Budur N. Unitary local systems, multiplier ideals, and polynomial periodicity of Hodge numbers. Adv Math, 2009, 221: 217–250MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Campana F, Peternell T, Toma M. Geometric stability of the cotangent bundle and the universal cover of a projective manifold. arXiv:math/0405093Google Scholar
  12. 12.
    Demailly J P. Champs magnétiques et inégalités de Morse pour la d″-cohomologie. Ann Inst Fourier (Grenoble), 1985, 35: 189–229MathSciNetzbMATHGoogle Scholar
  13. 13.
    Donnelly H, Fefferma C. L 2-cohomology and index theorem for the Bergman metric. Ann of Math, 1983, 118: 593–618MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Donnelly H, Xavier F. On the differential form spectrum of negatively curved Riemannian manifolds. Amer J Math, 1984, 106: 169–185MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Gelfond A O. Sur le septième Problème de D. Hilbert. Comptes Rendus Acad Sci URSS Moscou, 1934, 2: 1–6, Bull Acad Sci URSS Leningrade, 1934, 7: 623–634MathSciNetGoogle Scholar
  16. 16.
    Hensel K. Über eine neue Begründung der Theorie der algebraischen Zahlen. Jahresbericht der Deutschen Mathematiker-Vereinigung, 1897, 6: 83–88Google Scholar
  17. 17.
    Hilbert D. Mathematische Probleme. Nachr Königl Ges der Wiss zu Göttingen, Math Phys Klasse, 1900, 251–297Google Scholar
  18. 18.
    Hörmander L. L 2 estimates and existence theorems for the \(\bar \partial \) operator. Acta Math, 1965, 113}: 89–1Google Scholar
  19. 19.
    Kodaira K. On Kähler varieties of restricted type (an intrinsic characterization of algebraic varieties). Ann of Math, 1954, 60: 28–48MathSciNetzbMATHCrossRefGoogle Scholar
  20. 20.
    Kim D. L 2 extension of adjoint line bundle sections. Ann Inst Fourier (Grenoble), 2010, 60: 1435–1477MathSciNetzbMATHGoogle Scholar
  21. 21.
    Kohn J J. Harmonic integrals on strongly pseudo-convex manifolds I. Ann of Math, 1963, 78: 112–148; II. Ann of Math, 1964, 79: 450–472MathSciNetzbMATHCrossRefGoogle Scholar
  22. 22.
    Lang S. Transcendental points on group varieties. Topology, 1962, 1: 313–318MathSciNetzbMATHCrossRefGoogle Scholar
  23. 23.
    Lang S. Algebraic values of meromorphic functions. Topology, 1965, 3: 183–191MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    Lang S. Introduction to transcendental numbers. Addison-Wesley Publishing Co Reading, Mass-London-Don Mills, Ont 1966zbMATHGoogle Scholar
  25. 25.
    Manivel L. Un théorème de prolongement L 2 de sections holomorphes d’un fibré hermitien. Math Z, 1993, 212: 107–122MathSciNetzbMATHCrossRefGoogle Scholar
  26. 26.
    Milnor J. Singular points of complex hypersurfaces. Annals of Mathematics Studies, No. 61 Princeton University Press, Princeton, NJ; University of Tokyo Press, Tokyo 1968Google Scholar
  27. 27.
    Morrey Jr C B. The analytic embedding of abstract real-analytic manifolds. Ann of Math, 1958, 68: 159–201MathSciNetzbMATHCrossRefGoogle Scholar
  28. 28.
    Nevanlinna R. Zur Theorie der Meromorphen Funktionen. Acta Math, 1925, 46: 1–99MathSciNetzbMATHCrossRefGoogle Scholar
  29. 29.
    Ohsawa T, Takegoshi K. On the extension of L 2 holomorphic functions. Math Zeitschr, 1987, 195: 197–204MathSciNetzbMATHCrossRefGoogle Scholar
  30. 30.
    Paun M. Siu’s invariance of plurigenera: a one-tower proof. J Differential Geom, 2007, 76: 485–493MathSciNetzbMATHGoogle Scholar
  31. 31.
    Pila J, Wilkie A J. The rational points of a definable set. Duke Math J, 2006, 33: 591–616MathSciNetCrossRefGoogle Scholar
  32. 32.
    Popovici D. L 2 extension for jets of holomorphic sections of a Hermitian line bundle. Nagoya Math J, 2005, 180: 1–34MathSciNetzbMATHGoogle Scholar
  33. 33.
    Schneider T. Transzendenzuntersuchungen periodischer Funktionen I, II. J Reine Angew Math, 1934, 172: 65–74zbMATHGoogle Scholar
  34. 34.
    Simpson C. Subspaces of moduli spaces of rank one local systems. Ann Sci École Norm Sup, 1993, 26: 361–401MathSciNetzbMATHGoogle Scholar
  35. 35.
    Siu Y T. The Fujita conjecture and the extension theorem of Ohsawa-Takegoshi. Geometric complex analysis (Hayama, 1995), 577–592, River Edge, NJ: World Sci Publ, 1996Google Scholar
  36. 36.
    Siu Y T. Invariance of plurigenera. Invent Math, 1998, 134: 661–673MathSciNetzbMATHCrossRefGoogle Scholar
  37. 37.
    Siu Y T. Extension of twisted pluricanonical sections with plurisubharmonic weight and invariance of semipositively twisted plurigenera for manifolds not necessarily of general type. Complex geometry (Göttingen, 2000), 223–277, Springer, Berlin, 2002CrossRefGoogle Scholar
  38. 38.
    Siu Y T. Abundance Conjecture in Geometry and Analysis, Vol II. ed. Lizhen Ji, International Press 2010, pp.271–317. (arXiv:math/0912.0576)Google Scholar
  39. 39.
    Takayama S. Pluricanonical systems on algebraic varieties of general type. Invent Math, 2006, 165: 551–587MathSciNetzbMATHCrossRefGoogle Scholar
  40. 40.
    Varolin D. A Takayama-type extension theorem. Compos Math, 2008, 144: 522–540MathSciNetzbMATHCrossRefGoogle Scholar
  41. 41.
    Wavrik J J. A theorem on solutions of analytic equations with applications to deformations of complex structures. Math Ann, 1975, 216: 127–142MathSciNetzbMATHCrossRefGoogle Scholar
  42. 42.
    Weil A. Introduction à l’étude des variétés kählériennes. Publications de l’Institut de Mathématique de l’Université de Nancago, VI. Actualités Sci Ind no 1267, Hermann, Paris 1958Google Scholar

Copyright information

© Science China Press and Springer-Verlag Berlin Heidelberg 2011

Authors and Affiliations

  1. 1.Department of MathematicsHarvard UniversityCambridgeUSA

Personalised recommendations